MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS SD RENAL/BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPRESS SD RENAL/BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number 20188
Medical Device Problem Codes Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 12/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a dissection occurred.A 7fr 100cm guide catheter and 200cm v18 guidewire were used to access the lesion in the stenosed left renal artery.Pre-dilation was performed.A 5.0mmx15mmx150cm express sd renal/biliary and 6.0mmx18mmx150cm express sd renal/biliary were selected for use but failed to cross the stenosis after multiple attempts to be placed at the target site due to the angled renal artery.A dissection occurred at the entry of the left renal artery.Angioplasty was performed to assure normal blood flow.The patient was placed under observation and rescheduled for another renal artery stenting procedure.The patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The balloon was tightly folded with the stent tightly crimped over the balloon.There was blood in the wire and inflation lumens (shafts).The tip, stent, balloon, proximal weld and shaft were microscopically and visually inspected.Inspection revealed a complete separation in the outer shaft and hypotube that was located 17.3 cm from the strain relief, stent damage (stent strut lifted) located 12 mm from the tip of the device and witness marks where the stent shifted distally 2 mm on the balloon.Inspection of the remainder of the device found no other damage or irregularities.There was no evidence of any damage or irregularities contributing to the reported crossing difficulty, which could not be confirmed because the clinical circumstances could not be replicated.It is considered most likely that the shaft kink is attributed to procedural factors.
 
Event or Problem Description

Brand Name
EXPRESS SD RENAL/BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8228461
Report Number2134265-2018-64921
Device Sequence Number1997221
Product Code NIN
UDI-Device Identifier08714729484844
UDI-Public08714729484844
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K152607
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number20188
Device Catalogue Number20188
Device Lot Number0020173043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;